The infusion was done on the arm where lymph nodes had been removed. The arm is ready to bust open it is so swollen. One doctor said it was a bacterial infection, another doctor said it wasn't. Now treating with Zometa..no improvement.
3 Jan 2012
The swelling of the arm maybe due to the use of Zometa - this med is is a prescription medication that belongs to a group of medications known as bisphosphonates. It is used to treat the following conditions: High blood calcium levels due to cancer (known medically as hypercalcemia of malignancy) and or Multiple myeloma or solid tumor cancers that have spread to the bone (to help prevent or delay broken bones or other bone damage).
Unexplained swellings, muscle & joint pains have been reported as an rare side effect of using Zometa, maybe it would be better if you sought a second opinion as this is a matter involving cancer medication.
Wish you well & all the best!
3 Jan 2012
if you are having the infusions done at a Chemotherapy infusion place located in or close to the hospital (I volunteered there at one) Zometa was frequently used and it takes an oncologist who has lots of experience (yours probably does) keep focused on finding someone who can help you find and treat the problem with your arm also there are many drugs that work as or better than Zometa I am sorry I am not more help I have been away for a good while but you keep looking and you keep fighting! it's hard when you have side effects such as this but you just keep on keeping on! I wish you the very best! caringsonbj (Billy)
3 Jan 2012
For future reference:DO NOT let them put IVs in your arm where you have had lymph nodes removed unless it is an absolute last resort or if you have had lymph nodes removed from both sides and have no choice! Are they sure the infusion went into a vein and was not infiltrated or outside the vein during part of the administration?
- Pamidronate Information for Consumers
- Pamidronate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pamidronate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I didn't know this was a steroid medicine. My doctor prescribed it for a sinus infection
1 answer • 23 Nov 2010
I never was given a scan of any kind the whole 12 years so I feel its my drs. fault it was not caught until all throu me. Did any of you recieve ...
1 answer • 28 Apr 2013
I've been on this medicine for 3 years and recently I found a lump in my breast along with swelling and tenderness. My primary doctor said to ...
2 answers • 13 Jun 2013
i had an infusion last friday and had it for arthritis
0 answers • 23 Apr 2015
... xgeva. Now I have developed double vision and am thinking of discontinuing the xgeva. Has anyone else had any similar experience (apparently it ...
0 answers • 21 Oct 2015